Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Pediatrics
Volume 2016 (2016), Article ID 3495910, 4 pages
http://dx.doi.org/10.1155/2016/3495910
Case Report

Fetal Valproate Syndrome with Limb Defects: An Indian Case Report

1Rare Disease Clinic, Department of Pediatrics, SMS Medical College and Hospitals, Jaipur, Rajasthan, India
2Accident Emergency, Department of Pediatrics, SMS Medical College and Hospitals, Jaipur, Rajasthan, India
3Department of Pediatrics, SMS Medical College and Hospitals, Jaipur, Rajasthan, India

Received 25 July 2016; Revised 28 September 2016; Accepted 16 October 2016

Academic Editor: Piero Pavone

Copyright © 2016 Manisha Goyal et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Epilepsy is a common disorder and exposure to antiepileptic drugs during pregnancy increases the risk of teratogenicity. Older AEDs such as valproate and phenobarbital are associated with a higher risk of major malformations in the fetus than newer AEDs like lamotrigine and levetiracetam. Exposure to valproic acid during first trimester can result in fetal valproate syndrome (FVS), comprising typical facial features, developmental delay, and a variety of malformations such as neural tube defects, cardiac and genitourinary malformations, and limb defects. We are presenting an Indian case of FVS with major limb defects.